MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft hole and air embolism occurred.The stenosed target lesion was located in the left coronary artery.A 15mm x 2.50mm nc quantum balloon catheter was advanced for dilation.The balloon was positioned at the site of the lesion, and when attempted to bring the balloon to a neutral state by pulling negative on the indeflator, it did not go neutral while preparing to inflate the balloon.Another attempt to inflate the balloon was performed and it was discovered that air had entered the artery, and the patient began to experience decompensation.Medications and cardiopulmonary resuscitation (cpr) were administered to stabilize the patient.It was determined that air had been injected into the coronary artery due to a hole in the balloon shaft at the monorail port.The device was removed, and the procedure was completed with another of the same device.The patient condition has fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: nc quantum apex balloon catheter was returned for analysis.The device was visually and microscopically examined.There was contrast in the inflation lumen and the balloon.There was blood in the inflation lumen, guidewire lumen, and the balloon.The balloon was loosely folded.There was twisting to the shaft just proximal to the rapid port exchange entrance for a length of 4mm.Within the twisted shaft, there was a 3mm longitudinal tear.Product analysis confirmed the reported event, as the device was found to have a longitudinal tear and twisting to the shaft.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17801319
Report Number2124215-2023-50266
Device Sequence Number7380413
Product Code LOX
UDI-Device Identifier08714729783350
UDI-Public08714729783350
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0031679360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale